Alert archive / Kansas / Flash Flood Warnings in 2014

Flash Flood Warning 10, NWS Wichita, KS

October 10, 2014Labette County, Montgomery County, Kansas

NWS Wichita, KS issued this flash flood warning at Oct 10, 2014, 12:45 PM CDT for Labette County, Montgomery County, Kansas. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 10, 2014, 12:45 PM CDT (17:45 UTC)
Expired
Oct 10, 2014, 6:45 PM CDT
In force
6 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
None

Counties Labette County, KS, Montgomery County, KS

The radar

The Tulsa radar (KINX), 110 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 10, 2:43 PM CDTFLASH FLOOD4 W Coffeyville, KSCOUNTY ROAD 3900 SOUTH OF DEARING IS CLOSED DUE TO FLOODING.
Oct 10, 3:00 PM CDTFLASH FLOODCoffeyville, KSTWO WATER RESCUES OCCURRED IN THE COFFEYVILLE AREA TODAY. A FAMILY WAS EVACUATED FROM THEIR HOME ALONG THE PUMPKIN CREEK EAST OF COFFEYVILLE. ADDITIONALLY...THEIR WAS A WATER RESCUE INVOLVING A SUBMERGED VEHICLE ALONG THE ONION CREEK SOUTH OF COFFEYVILLE. IN B

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 118 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
909 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

649 
WGUS53 KICT 101745
FFWICT
KSC099-125-102345-
/O.NEW.KICT.FF.W.0010.141010T1745Z-141010T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1245 PM CDT FRI OCT 10 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LABETTE COUNTY IN SOUTHEAST KANSAS...
  MONTGOMERY COUNTY IN SOUTHEAST KANSAS...

* UNTIL 645 PM CDT.

* AT 1242 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUED TO      
  REPORT THAT MANY ROADS REMAINED FLOODED AND IN MOST CASES          
  BARRICADED.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ALTAMONT...ANGOLA...BARTLETT...BOLTON...CANEY...CHERRYVALE...
  CHETOPA...COFFEYVILLE...COFFEYVILLE AIRPORT...DEARING...DENNIS...
  EDNA...ELK CITY...HAVANA...INDEPENDENCE AIRPORT...INDEPENDENCE...
  LABETTE...LIBERTY...MOUND VALLEY...OSWEGO...PARSONS...PARSONS TRI
  CITY AIRPORT...SYCAMORE...TYRO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
WICHITA.

&&

LAT...LON 3700 9507 3701 9596 3738 9596 3738 9507

$$

ES
1 follow-up statement
250 
WGUS73 KICT 102020
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
320 PM CDT FRI OCT 10 2014

KSC099-125-102018-
/O.CAN.KICT.FF.W.0010.000000T0000Z-141010T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY KS-LABETTE KS-
320 PM CDT FRI OCT 10 2014

...THE FLASH FLOOD WARNING FOR LABETTE AND MONTGOMERY COUNTIES WILL 
BE REPLACED WITH AN AREAL FLOOD WARNING...

THE HEAVY RAINFALL THREAT HAS ENDED ACROSS SOUTHEAST KANSAS. 
HOWEVER...SUBSTANTIAL FLOODING STILL EXISTS FOR MANY LOW-LYING AND 
POOR DRAINAGE AREAS...DUE TO THE VERY HEAVY RAINFALL FROM THURSDAY 
NIGHT INTO FRIDAY MORNING. SEVERAL RURAL AND SECONDARY ROADS REMAIN 
FLOODED AND BARRICADED...ALTHOUGH THANKFULLY MOST MAIN ROADS AND 
HIGHWAYS ARE CLEAR. CONSEQUENTLY...AN AREAL FLOOD WARNING WILL 
REPLACE THE FLASH FLOOD WARNING CURRENTLY IN EFFECT.

IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 3700 9507 3701 9596 3738 9596 3738 9507

$$

KLEINSASSER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Oct 10, 10:04 AM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Oct 10, 10:04 AM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1004 AM CDT FRI OCT 10 2014

.UPDATE...
ISSUED AT 953 AM CDT FRI OCT 10 2014

TODAY:
THERE WERE 2 REASONS FOR THE UPDATE: 1) DRY-SLOTTING IS IN PROGRESS
ACROSS EXTREME SOUTH-CENTRAL & SOUTHEAST KS & 2) NORTHEAST 10 TO 20
MPH WINDS HAVE TEMPERATURES ACROSS NORTHERN & CENTRAL KS RUNNING ON
THERMAL TREADMILLS. HAVE THEREFORE LOWERED RAIN CHANCES ACROSS FAR
SOUTH-CENTRAL & SOUTHEAST KS THRU EARLY THIS AFTERNOON AROUND WHICH
TIME GREATEST WRAP-AROUND SHOULD SHIFT SE ACROSS SOUTH-CENTRAL &
SOUTHEAST KS. TEMPERATURES WERE UPDATED TO REFLECT A STEADY/NEARLY
STEADY DESCRIPTOR FOR ALL AREAS.

&&

.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 305 AM CDT FRI OCT 10 2014

THE MAIN CONCERN WILL BE HEAVY RAINFALL/FLOODING POTENTIAL MAINLY IN
SOUTHEAST KS TODAY.

UPPER TROUGH OVER THE SOUTHERN ROCKIES WILL MOVE SLOWLY EASTWARD
ACROSS THE SOUTHERN PLAINS LATER TODAY INTO SATURDAY WHILE WEAKENING
SOME. STATIONARY FRONTAL ZONE OVER THE SOUTHERN PLAINS WILL
GRADUALLY SHIFT SLOWLY SOUTHWARD LATER TODAY-TONIGHT. A COUPLED
UPPER JET STRUCTURE...850 MOISTURE TRANSPORT...ISENTROPIC LIFT WILL
TARGET ESPECIALLY SOUTH CENTRAL/SOUTHEAST KS EARLY THIS MORNING
LEADING TO WIDESPREAD MODERATE TO OCCASIONALLY HEAVY RAIN (AIDED BY
ANOMALOUSLY HIGH PRECIPITABLE WATER). THE HEAVIEST RAINS SHOULD
TAPER OFF FROM MID MORNING ONWARD AS THE LOW-LEVEL JET VEERS
AND UPPER DIVERGENCE DIMINISHES. THE GOING FLASH FLOOD WATCH LOOKS
REASONABLE FOR SOUTHEAST KS BASED ON RECENT RADAR/RAINFALL
TRENDS. WIDESPREAD 2 TO 3 INCH RAIN AMOUNTS ARE LIKELY IN THE WATCH
AREA...WITH MORE EXTREME 4 TO 8 INCH RAIN AMOUNTS FOR THOSE COUNTIES
NEAR THE OKLAHOMA BORDER IN PROXIMITY TO THE LOW-LEVEL FRONTAL ZONE
AND BETTER INSTABILITY. THE VAST MAJORITY OF THESE HEAVIER RAIN
AMOUNTS WILL FALL PRIOR TO 15Z THIS MORNING...THEREFORE IT'S
ENTIRELY POSSIBLE THAT THE WATCH COULD BE CANCELLED PRIOR TO 12Z
SATURDAY. SIGNIFICANT RISES ON AREA RIVERS ARE LIKELY IN
SOUTHEAST KS WITH SOME FORECAST POINTS POSSIBLY REACHING FLOOD
STAGE. THE HIGHEST LIKELYHOOD FOR FLASH FLOODING WILL BE CLOSE TO
THE OKLAHOMA BORDER IN SOUTHEAST KS.

RAIN WILL REMAIN LIKELY TONIGHT IN THE SOUTH...WITH LIGHTER
AMOUNTS...AS THE MID-LEVEL DEFORMATION ZONE MOVES ACROSS. LINGERING
LIGHT RAIN CHANCES SATURDAY SHOULD BE CONFINED TO FAR SOUTHEAST
KS...WHILE CENTRAL KS SHOULD SEE SOME SUN.

THE NEXT UPPER LEVEL TROUGH WILL DIG SOUTHEASTWARD THROUGH THE
ROCKIES SATURDAY NIGHT INTO SUNDAY...AND ACROSS THE CENTRAL/SOUTHERN
PLAINS SUNDAY NIGHT INTO MONDAY. THIS SYSTEM WILL HAVE STRONG UPPER
SUPPORT WHICH WILL INDUCE NORTHWARD GULF MOISTURE RETURN BACK INTO
THE FORECAST AREA. A WIDESPREAD SHOWER/THUNDERSTORM EVENT IS
EXPECTED ACROSS ESPECIALLY SOUTH CENTRAL/SOUTHEAST KS LATER SUNDAY
INTO SUNDAY NIGHT.

WIDESPREAD LOW CLOUDS/RAIN WILL KEEP HIGHS WELL BELOW NORMAL TODAY
MAINLY IN THE 50S. SOME MODIFICATION IN TEMPERATURES WILL OCCUR
SATURDAY INTO SUNDAY...ALTHOUGH READINGS WILL STILL BE BELOW
SEASONAL CLIMO.

JMC

.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 305 AM CDT FRI OCT 10 2014

THE UPPER TROUGH OVER THE CENTRAL PLAINS EARLY IN THE PERIOD...IS
PROGGED TO SHIFT EAST...FORMING INTO A CLOSED LOW OVER THE EASTERN
CONUS. LINGERING CHANCES OF SHOWERS/THUNDERSTORMS OVER EASTERN
KANSAS ON MONDAY SHOULD COME TO AN END BY MONDAY NIGHT. DRIER
WEATHER WITH CLEAR SKIES AND SEASONAL FALL TEMPERATURES...IS
EXPECTED TUESDAY-THURSDAY AS MID-UPPER RIDGING MOVES EAST OVER THE
PLAINS.

JMC

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 642 AM CDT FRI OCT 10 2014

SHOWERS ARE MOVING ACROSS THE STATE...CURRENTLY OVER SOUTHEAST
KANSAS. A DRY SLOT HAS MOVED IN OVER SOUTH CENTRAL KANSAS AND
PRECIPITATION HAS MAINLY ENDED FOR THE TIME BEING. EXPECT PRECIP
TO CONTINUE ACROSS CENTRAL AND SOUTHEAST KANSAS FOR THE MORNING
AND THEN AGAIN DURING THE EVENING AND OVERNIGHT ACROSS SOUTHEAST
KANSAS. RAIN WILL COME TO AN END OVER CENTRAL KANSAS AROUND 00Z
AND LATER TOWARDS THE END OF THE FORECAST IN SOUTH CENTRAL KANSAS.
DRIZZLE MAY BE PRESENT ACROSS THE AREA DURING THE DAY TODAY. IFR
TO LOW END MVFR CEILINGS ARE EXPECTED THROUGHOUT MOST OF THE DAY.

BILLINGS WRIGHT

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    54  44  60  47 /  80  60  20  10
HUTCHINSON      52  42  59  46 /  90  50  10   0
NEWTON          52  43  59  47 /  90  50  10  10
ELDORADO        54  44  57  47 /  90  60  20  10
WINFIELD-KWLD   56  44  58  47 /  80  70  30  10
RUSSELL         46  37  61  46 /  80  20   0   0
GREAT BEND      46  38  61  46 /  90  20   0   0
SALINA          48  39  61  45 /  90  30   0   0
MCPHERSON       50  42  60  46 /  90  40   0   0
COFFEYVILLE     58  47  56  49 / 100  80  50  20
CHANUTE         55  45  56  48 / 100  70  40  20
IOLA            54  45  55  48 / 100  70  40  20
PARSONS-KPPF    56  46  56  49 / 100  80  50  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KSZ070>072-
094>096-098>100.

&&
Hazardous weather outlook, Oct 10, 11:11 AM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1111 AM CDT FRI OCT 10 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-111615-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1111 AM CDT FRI OCT 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FLOODING FROM THE HEAVY RAINS FROM LAST NIGHT WILL CONTINUE ACROSS
PARTS OF EXTREME SOUTHEAST KANSAS THIS AFTERNOON. SIGNIFICANT RISES
ON AREA RIVERS ALSO REMAIN POSSIBLE IN SOUTHEAST KANSAS. PLEASE
REFER TO THE LATEST FLASH FLOOD WATCHES AND WARNINGS FOR MORE
DETAILED INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER ROUND OF THUNDERSTORMS IS FORECAST SUNDAY AFTERNOON AND
SUNDAY NIGHT ACROSS ESPECIALLY SOUTH CENTRAL AND SOUTHEAST KANSAS.
THE MAIN THREATS FROM THESE THUNDERSTORMS WOULD BE SMALL
HAIL...GUSTY WINDS...AND LOCALLY HEAVY RAINS. A FEW THUNDERSTORMS
MAY LINGER OVER EXTREME SOUTHEAST KANSAS ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR
TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
(LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ES/JMC

In the hours before

Local storm report, Oct 10, 6:50 AM CDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
650 AM CDT FRI OCT 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       COFFEYVILLE             37.04N 95.63W
10/10/2014  M6.45 INCH       MONTGOMERY         KS   CO-OP OBSERVER

            COFFEYVILLE WATER PLANT MEASURED 6.45 INCHES OF RAIN IN
            THE LAST 12 HOURS.

&&

VJP
Local storm report, Oct 10, 6:56 AM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
656 AM CDT FRI OCT 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 AM     FLASH FLOOD      ALTAMONT                37.19N 95.29W
10/10/2014                   LABETTE            KS   EMERGENCY MNGR

            MAJOR COUNTY ROADS ARE IMPASSABLE. THIS INCLUDES NESS RD.
            NORTH AND SOUTH OF ALTAMONT AND ROOKS RD. NORTH OF
            BARTLETT. ALSO ALL LOW WATER CROSSINGS AND BARRICADED.

&&

JMBW
Local storm report, Oct 10, 8:23 AM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
823 AM CDT FRI OCT 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       ALTAMONT                37.19N 95.29W
10/10/2014  M5.47 INCH       LABETTE            KS   CO-OP OBSERVER

0700 AM     HEAVY RAIN       SEDAN                   37.13N 96.18W
10/10/2014  M5.30 INCH       CHAUTAUQUA         KS   CO-OP OBSERVER

0700 AM     HEAVY RAIN       BARTLETT                37.05N 95.21W
10/10/2014  M3.75 INCH       LABETTE            KS   CO-OP OBSERVER

0700 AM     HEAVY RAIN       HALE                    37.23N 96.02W
10/10/2014  M3.20 INCH       CHAUTAUQUA         KS   CO-OP OBSERVER

0700 AM     HEAVY RAIN       4 E CHERRYVALE          37.27N 95.48W
10/10/2014  M6.72 INCH       LABETTE            KS   MESONET

0700 AM     HEAVY RAIN       INDEPENDENCE            37.23N 95.71W
10/10/2014  M4.05 INCH       MONTGOMERY         KS   COCORAHS

0700 AM     HEAVY RAIN       GEUDA SPRINGS           37.11N 97.15W
10/10/2014  M3.15 INCH       COWLEY             KS   COCORAHS

0700 AM     HEAVY RAIN       DEXTER                  37.18N 96.72W
10/10/2014  M3.12 INCH       COWLEY             KS   MESONET

0700 AM     HEAVY RAIN       2 SW ERIE               37.55N 95.27W
10/10/2014  M2.14 INCH       NEOSHO             KS   CO-OP OBSERVER

0730 AM     HEAVY RAIN       NEODESHA                37.42N 95.68W
10/10/2014  M3.05 INCH       WILSON             KS   MESONET

&&

VJP
Local storm report, Oct 10, 8:46 AM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
846 AM CDT FRI OCT 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       GALESBURG               37.47N 95.36W
10/10/2014  M1.74 INCH       NEOSHO             KS   CO-OP OBSERVER

0800 AM     HEAVY RAIN       3 WSW MOUND VALLEY      37.19N 95.45W
10/10/2014  M7.57 INCH       LABETTE            KS   CO-OP OBSERVER

0800 AM     HEAVY RAIN       2 NW PARSONS            37.36N 95.29W
10/10/2014  M2.20 INCH       LABETTE            KS   CO-OP OBSERVER

0835 AM     FLOOD            INDEPENDENCE            37.23N 95.71W
10/10/2014                   MONTGOMERY         KS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS SOME BACK ROADS ARE FLOODED
            FROM RUNOFF FROM THE RAIN.

&&

VJP
Local storm report, Oct 10, 9:04 AM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
904 AM CDT FRI OCT 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       1 N OSWEGO              37.18N 95.11W
10/10/2014  M3.97 INCH       LABETTE            KS   CO-OP OBSERVER

0830 AM     HEAVY RAIN       CHAUTAUQUA              37.02N 96.18W
10/10/2014  M7.07 INCH       CHAUTAUQUA         KS   CO-OP OBSERVER

            COOPERATIVE OBSERVER REPORTS 7.07 INCHES OF RAIN IN THE
            24 HOURS.

0845 AM     FLASH FLOOD      CHAUTAUQUA              37.02N 96.18W
10/10/2014                   CHAUTAUQUA         KS   CO-OP OBSERVER

            THERE IS STREET FLOODING AND ROAD WASHOUTS BETWEEN
            CHAUTAUQUA AND ELGIN. THE LITTLE CANEY RIVER IS OUT OF
            ITS BANKS AT NIOTAZE AND FLOODING SIDE DIRT ROADS.
            FLOODING IS OCCURRING ON BOTH SIDES OF HIGHWAY 166.

&&

VJP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 9:06 PM CDTAreal Flood WarningICTChautauqua5 hr
Oct 9, 10:55 PM CDTFlash Flood WarningICTChautauqua, Labette, Montgomery14 hr
Oct 10, 2:56 AM CDTFlash Flood WarningICTLabette10 hr
Oct 10, 4:35 AM CDTAreal Flood WarningICTChautauqua6 hr
Oct 10, 5:35 AM CDTAreal Flood WarningICTCowley6 hr
Oct 10, 3:29 PM CDTAreal Flood WarningICTLabette, Montgomery25 hr

Nearby

Flash Flood Warnings in Kansas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.